Flash Flood, Hancock
- When
- June 11, 5:00 AM EST to 6:00 AM EST
- Where
- Hancock County, Ellsworth
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Low pressure lifting across Maine brought heavy rain to the region. 50 inches with locally greater amounts with this storm.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Low pressure lifting across Maine brought heavy rain to the region. Rainfall totals generally ranged from 1.50 to 2.50 inches with locally greater amounts with this storm. This was in addition to 2.00 to 3.00 inches of rain which had fallen less than 72 hours earlier...and another several inches which had fallen at the start of the month. The heavy rains contributed to localized flash flooding...with Leonard Lake road partially under water in spots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 11, 2:55 AM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 355 AM EDT SUN JUN 11 2006 .SYNOPSIS...LOW PRESSURE OVER THE GULF OF MAINE WILL SLOWLY TRACK INTO NEW BRUNSWICK TONIGHT AND SUNDAY AND THEN CONTINUE NORTHEAST THROUGH THE MARITIMES SUNDAY NIGHT AND MONDAY. HIGH PRESSURE AT THE SURFACE WILL GRADUALLY PRESS IN FROM THE WEST TUESDAY AND WEDNESDAY AS A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE REMAINS IN THE NORTHEAST. && .SHORT TERM /TODAY THROUGH MONDAY/... ISSUED FLW FOR NRN/CNTL PENOBSCOT COUNTY TIL 11Z DUE TO 24 RAFL GOING ABV FFG. MLT COMING W/2.42 INCHES/24 HRS W/FFG SHOWING 2.4 INCHES FOR MEZ005 OVER 24 HRS. LATEST RADAR IMAGERY SHOWING MODERATE TO HEAVY RAFL MOVING S ACROSS PISCATAQUIS & PENOBSCOT COUNTIES. THIS RAFL WILL MOVE ACROSS DOWNEAST AREAS EARLY THIS MORNING & THEN INTO THE COASTAL WATERS. COULD SEE ANOTHER .25-.50 INCHES OF RAFL. THIS COULD LEAD TO SOME MINOR FLOODING OF SMALLER STREAMS & BROOKS. HYDROVIEW DATA SHOWING SOME SMALLER STREAMS RISING BUT WELL W/IN THEIR BANKS. WE WILL MONITOR THING THIS MRNG. AS FAR AS THE FCST GOES...USED A BLEND APCH W/THE USE OF THE RUC EARLY ON AS IT APPEARS TO HANDLING THIS THE BEST PER RADAR & SATL IMAGERY. NAM & GFS TOO FAR E & N W/THEIR RESPECTIVE PRECIP SHIELDS. LOOKING FOR RA TO TRANSITION OVER TO SHRA THIS MORNING AS STACKED LOW SLOWLY PULLS NE. LIKELY TO CATEGORICAL POPS WIND DOWN TO HIGH CHC POPS BY AFTERNOON AS LOW PULLS FURTHER AWAY. INSTABILITY PARAMETERS NOT ALL THAT IMPRESSIVE W/MODIFIED SOUNDINGS SHOWING CAPES IN CNTL & DOWNEAST AREAS NEAR 200 J/KG. LAPSE RATES MEAGER NEAR 5.5C/KM. DID NOT INCLUDE TSRA IN THE GRIDS AS WE FEEL CLOUDS WILL LIMIT INSOLATION FOR THE MOST PART. THIS WILL NEED TO BE WATCHED BY THE DAYCREW HOWEVER AS ANY SUN COULD AID IN INSTABILITY AS SHORT RANGE GUIDANCE TO POINT TO COOLING IN MID LVLS W/WEAK LLVL WARMING. ONLY MADE SOME SLIGHT ADJUSTMENTS TO TODAY/S TEMPS. TONIGHT INTO MONDAY...LOW CONTINUES TO PULL AWAY W/UPPER TROF AXIS STILL MOVING ACROSS THE CWA. DECIDED TO KEEP MENTION OF SHRA IN THERE W/HIGHEST CHCS COMING ON MONDAY AS VORTICITY MAX RIDES THROUGH THE CWA. ONCE AGAIN...INSTABILITY PARAMETERS NOT IMPRESSIVE...SO TSRA LEFT OUT ATTM. HAD TO MAKE SOME ADJUSTMENTS TO THE DEWPOINTS & BRING THEM UP AS LLVL SHOULD REMAIN MOIST. ONCE AGAIN SLIGHT ADJUSTMENTS WERE MADE TO THE TEMPS. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... SHORT WAVE WILL BE EXITING OFF TO THE EAST MONDAY EVENING. COULDNT RULE OUT SOME LINGERING SHOWERS EARLY MONDAY NIGHT BUT KEPT POPS MAINLY SLIGHT CHANCE CATEGORY. ANOTHER IN A SERIES OF WEAK SHORT WAVES WILL CROSS THE FORECAST AREA DURING TUESDAY BUT AGAIN WILL KEEP POPS NO HIGHER THAN SLIGHT CHANCE WITH MODELS SHOWING LITTLE IN THE WAY OF MOISTURE. NO CHANGES MADE BEYOND TUESDAY NIGHT EXCEPT TO TWEAK WEDNESDAY MORNING GRIDS TO TRANSITION WITH SOME MINOR CHANGES TO TUESDAY NIGHT TIME FRAME. WILL NEED TO KEEP AN EYE ON THINGS FOR MID WEEK PERIOD REGARDING THE EVENTUAL TRACK OF REMNANTS OF THE TROPICAL TYPE SYSTEM. LATEST RUN OF THE OPERATIONAL GFS TAKES THE SYSTEM NORTHEAST EARLY NEXT WEEK AND TO THE SOUTH OF NOVA SCOTIA BY EARLY THURSDAY. THIS WOULD RESULT IN LITTLE SIGNIFICANT IMPACT TO THE FA. LATEST CANADIAN GLOBAL IS FURTHER WEST AND CLOSER TO THE COAST. IF CANADIAN GLOBAL WERE TO VERIFY FA COULD BE IN FOR SIGNIFICANT RAIN LATER WEDNESDAY AND INTO THURSDAY WHICH COULD LEAD TO POTENTIAL HYDROLOGICAL ISSUES CONSIDERING THE SIGNIFICANT RAINS OF THE PAST FEW WEEKS. && .AVIATION... IFR FOR KBGR THIS MORNING & THEN CIGS WILL CLIMB TO MVFR AFT 12Z & THEN LOOKING VFR CONDITIONS BY 18Z. ACROSS THE NRN TAF SITES...MVFR THROUGH THIS MRNG & THEN A JUMP TO VFR BY MID TO LATE MRNG. WOULD NOT BE SURPRISED TO SEE CIGS DROP BACK TO MVFR AS SHRAS MOVES BACK THROUGH THE NERN CWA EARLY THIS AFTERNOON. && .MARINE... SHORT TERM...KEPT THINGS PRETTY MUCH AS THEY ARE. ONLY SIGNIFICANT CHG WAS TO LOWER SEAS A FOOT BY LATER THIS AFTERNOON AS LATEST WNA HAD SEAS GOING BLO SCA LVLS AFT 18Z. WNA WAS RIGHT ON AT 06Z PER THE OBS AT 44027 & 44034. THINGS WILL CONTINUE TO SUBSIDE TONIGHT INTO MONDAY AS THE LOW PULLS AWAY & WINDS GO MORE NWLY. LONG TERM: NO HEADLINES EXPECTED EARLY IN THE PERIOD. AGAIN WILL HAVE TO KEEP AN EYE ON WHAT HAPPENS TO THE REMNANTS OF TROPICAL TYPE SYSTEM BY MID WEEK SINCE IT COULD RESULT IN INCREASING WINDS/SEAS LATER WEDNESDAY AND THURSDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 6 PM TODAY. && SHORT TERM/MARINE...HEWITT LONG TERM/MARINE...DUDA AVIATION...WEITLICH/HEWITT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 439 AM EDT SUN JUN 11 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-120845- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 439 AM EDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL CONTINUE ACROSS THE REGION TODAY AND INTO TONIGHT. ALTHOUGH NO SIGNIFICANT RAINFALL IS EXPECTED TODAY AND TONIGHT SOME PONDING OF WATER ON AREAS ROADS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE REMNANTS OF A TROPICAL SYSTEM CURRENTLY IN THE GULF OF MEXICO IS EXPECTED TO MOVE NORTHEAST BY MID WEEK. AT THE PRESENT TIME IT APPEARS AS IF THE SYSTEM WILL MOVE TOWARD EASTERN NOVA SCOTIA LATER WEDNESDAY AND THURSDAY. HOWEVER...A TRACK FURTHER WEST COULD BRING THE POTENTIAL FOR SIGNIFICANT RAINS TO PARTS OF THE REGION LATER WEDNESDAY NIGHT AND INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS OR ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN CARIBOU. DUDA
The Portland,ME radar (KGYX), 168 km away, was scanning. The volume nearest the first event began at 10:00 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517436.